Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Epimorphism sequences between hyperbolic 3-manifold groups

Author: Teruhiko Soma
Journal: Proc. Amer. Math. Soc. 130 (2002), 1221-1223
MSC (1991): Primary 57M50, 57M05
Published electronically: August 29, 2001
MathSciNet review: 1873800
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We will show that any infinite sequence of epimorphisms between finitely generated hyperbolic 3-manifold groups eventually consists of isomorphisms.

References [Enhancements On Off] (What's this?)

  • 1. D. Cooper, M. Culler, H. Gillet, D.D. Long and P.B. Shalen, Plane curves associated to character varieties of $3$-manifolds, Invent. Math. 118 (1994), 47-84. MR 95g:57029
  • 2. M. Culler and P.B. Shalen, Varieties of group representations and splitting of $3$-manifolds, Ann. of Math. 117 (1983), 109-146. MR 84k:57005
  • 3. R. Hartshorne, Algebraic Geometry, Graduate Texts in Mathematics vol 52, Springer-Verlag, New York Heiderberg Berlin, 1977. MR 57:3116
  • 4. C. Hayat-Legrand, S. Wang and H. Zieschang, Any $3$-manifold $1$-dominates at most finitely many Seifert manifolds with finite fundamental groups, Peking University Research Report No. 82, (1999), preprint.
  • 5. R. Kirby, Problems in low-dimensional topology, Geometric Topology (W.H. Kazez ed.), AMS/IP Studies in Advanced Mathematics vol. 2, Part 2, Amer. Math. Soc. and International Press, 1997, pp. 35-473. CMP 98:01
  • 6. A.W. Reid and S. Wang, Non-Haken $3$-manifolds are not large with respect to mappings of non-zero degree, Comm. Anal. Geom. 7 (1999), 105-132. MR 2000c:57042
  • 7. A.W. Reid, S. Wang and Q. Zhou, Generalized Hopfian property, minimal Haken manifold, and J. Simon's conjecture for $3$-manifold groups, E-print: math.GT/0002003.
  • 8. Y. Rong, Degree one maps between geometric $3$-manifolds, Trans. Amer. Math. Soc. 332 (1992), 411-436. MR 92j:57007
  • 9. T. Soma, Non-zero degree maps to hyperbolic $3$-manifolds, J. Differential Geom. 49 (1998), 517-546. MR 2000b:57034
  • 10. T. Soma, Sequences of degree-one maps between geometric $3$-manifolds, Math. Ann. 316 (2000), 733-742. MR 2001b:57039
  • 11. S. Wang and Q. Zhou, Any $3$-manifold $1$-dominates at most finitely many geometric $3$-manifolds, E-print: math.GT/0001058.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M50, 57M05

Retrieve articles in all journals with MSC (1991): 57M50, 57M05

Additional Information

Teruhiko Soma
Affiliation: Department of Mathematical Sciences, School of Science and Engineering, Tokyo Denki University, Hatoyama-machi, Saitama-ken 350-0394, Japan

Keywords: Hyperbolic $3$-manifolds, character varieties
Received by editor(s): July 11, 2000
Received by editor(s) in revised form: September 27, 2000
Published electronically: August 29, 2001
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2001 American Mathematical Society